A female bodybuilder who abused steroids ended up altering her body beyond recognition. Englishwoman Candice Armstrong, 28, was once a skinny, pretty blonde. Now, she’s a buff brunette, complete with body hair, acne and a one-inch penis.
As the Sunday People reports, Armstrong’s journey began two years ago, when she began going to the gym in an effort to improve her figure.
“I hated my body,” she said. “My hips and legs were too big and my arms and torso too skinny. I thought I was out of proportion and not attractive. I’d never had a proper relationship with a man.”
When she wasn’t satisfied with the improvements she was seeing, Armstrong turned to steroids. She soon became addicted to daily doses of Trenbolone.
The results were disastrous. Armstrong, who hails from Walthamstow in East London, began to develop masculine features including excess body hair and acne. Her clitoris also swelled to the point that it resembled a penis, the Daily Mail said.
“That has gone significantly bigger, yes,” she said. “About an inch [long] and it's shaped like a little penis. It looks like a little penis, you can roll back the foreskin.”
The changes have taken a toll on her personal life. According to News.com.au, Armstrong now dresses in men’s clothing in order to avoid being mistaken for a man in drag. She also avoids using the women’s restroom.
“Now I look like a man and I hate it. Even my own mother has told me I’m not pretty anymore,” she said. "I don’t want to become a man, I just want to be normal. I stopped having any sort of sex drive for men. I tried having sex with a girl, but that didn’t do anything for me either. So it’s not like it has turned me lesbian.”
Despite all the negative consequences, Armstrong says she doesn’t plan on curbing her steroid use.
“I think it would do more harm than good, she said, according to the Daily Mail. “I'd lose all the muscles but I wouldn't lose all the masculine qualities like the facial hair and the deep voice. ... It doesn't really go back.”
“The problem is I’m still big down below and now I’ve got all these manly problems,” Armstrong said. “It’s like the worst of both worlds. I feel like I’m trapped in the middle. On my top half I see a slim, athletic male and on my bottom half I see a fat woman.”
As the Sunday People reports, Armstrong suffers from a condition known as body dysmorphia, which is when one has a distorted view of their own body.
“Body dysmorphic disorder can push people to extreme acts,” Dr. Rob Hicks told the Sunday People. “It can be cosmetic surgery or, in this case, steroids. They need to seek help, via their GP, through behavior therapy or anti-depressants.”